Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 332, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 16, 2009, 1:43 AM CDT for Haywood County, Lauderdale County, Tipton County, Tennessee. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2009, 1:43 AM CDT (06:43 UTC)
- Expired
- Jul 16, 2009, 2:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Haywood County, TN, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 41 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4202 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 11:55 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 15, 11:55 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1155 PM CDT WED JUL 15 2009 .UPDATE... UPDATED AVIATION DISCUSSION FOR 06Z TAFS. && .DISCUSSION... /ISSUED 949 PM CDT WED JUL 15 2009/ UPDATE... BELIEVE MOST SEVERE THUNDERSTORMS HAVE ENDED FOR TONIGHT. WILL MONITOR FOR POSSIBLE REDEVELOPMENT NEAR OUTFLOW BOUNDARY...ROUGHLY NEAR A HARRISBURG AR TO MEMPHIS TO BOONEVILLE MS LINE. DISCUSSION... MCS/BOWING LINE NEAR THE TN RIVER HAS BEEN WEAKENING OVER THE PAST HOUR AND SHOULD CONTINUE TO DO SO OVER THE NEXT HOUR OR TWO AS IT MOVES SOUTH INTO A WEAKLY SHEARED...0-6 KM SHEAR LESS THAN 25 KTS...AND MORE CAPPED ENVIRONMENT. CANNOT RULE OUT ONE OR TWO SEVERE STORMS OVER THE NEXT HOUR NEAR CORINTH MS. THINK WATCH EXPIRATION TIME AT 11 PM CDT APPEARS REASONABLE. LATER TONIGHT...BELIEVE ISOLATED/SCATTERED SHOWERS/STORMS WILL DEVELOP JUST NORTH OF OUTFLOW BOUNDARY...NEAR THE LINE MENTIONED IN THE TOP PARAGRAPH ABOVE. CANNOT COMPLETELY RULE OUT A FEW STRONG TO SEVERE STORMS WITH DAMAGING WIND...HEAVY RAINFALL...AND FREQUENT LIGHTNING AS THE AIRMASS REMAINS VERY UNSTABLE WITH MUCAPES 3000 TO 4000 J/KG ALONG AND SOUTH OF THE BOUNDARY. NOT SURE IF ANOTHER MCS WILL DEVELOP OR NOT...BUT THINK THIS REMAINS UNLIKELY WITH FAIRLY WEAK LOW LEVEL JET FORECAST...850 MB WINDS LESS THAN 25 KTS. SMALL MCS OVER NE OKLAHOMA MAY INTENSIFY AND MOVE EAST AND APPROACH THE AREA LATE TONIGHT INTO THURSDAY MORNING. WILL MONITOR. REGARDING THE FORECAST...WILL UPDATE TO LOWER RAIN CHANCES NORTH OF THE LINE MENTIONED IN THE FIRST PARAGRAPH ABOVE. WILL KEEP MENTION OF A FEW STRONG TO SEVERE STORMS THROUGHOUT THE NIGHT NEAR AND SOUTH OF THE LINE MENTIONED ABOVE IN HWO. MBS && .PREV DISCUSSION... /ISSUED 343 PM CDT WED JUL 15 2009/ STRONG UPPER RIDGING ENTRENCHED OVER THE MIDSOUTH HAS KEPT CUMULUS DEVELOPMENT TO A MINIMUM ACROSS THE AREA. THIS HAS ALLOWED HEAT INDICES TO EXCEED 105 DEGREES ACROSS MUCH OF THE MIDSOUTH. AFTERNOON TEMPERATURES HAVE NOT DEVIATED MUCH FROM THIS POINT YESTERDAY BUT A MOIST BOUNDARY LAYER HAS KEPT DEWPOINTS IN THE MID TO UPPER 70S AREA WIDE...THUS EXTENDING THE HEAT ADVISORY ACROSS A GOOD PORTION OF THE MIDSOUTH. THE PROBABILITY OF STRONG THUNDERSTORMS TONIGHT THROUGH FRIDAY AND POSSIBLE RECORD LOW TEMPERATURES ACROSS RURAL MIDSOUTH AREAS SUNDAY INTO MONDAY ARE THE MAIN CONCERNS OF THIS FORECAST PACKAGE. TONIGHT THROUGH FRIDAY...STRONG H5 RIDGE ACROSS THE AREA WILL SLOWLY BREAK DOWN THROUGH THE EVENING PLACING THE MIDSOUTH UNDER NORTHWEST FLOW ALOFT THROUGH FRIDAY. A FEW UPPER LEVEL DISTURBANCES WILL BECOME EMBEDDED IN THE FLOW ALOFT AND AFFECT THE MIDSOUTH THROUGH THURSDAY. LATEST WRF DEPICTS A COMPLEX OF STORMS PUSHING INTO THE AREA BY THIS EVENING. WITH A CONTINUED MOIST AND UNSTABLE BOUNDARY LAYER...A FEW STORMS COULD BE STRONG WITH DAMAGING STRAIGHT LINE WINDS AND BRIEF HEAVY DOWNPOURS AS THE MAIN THREATS. A COLD FRONT WILL THEN APPROACH THE AREA FRIDAY BRINGING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS BEFORE PUSHING ITS WAY SOUTH OF THE REGION. SATURDAY THROUGH SUNDAY...FRONT SHOULD CLEAR THE AREA BY SATURDAY MORNING AS A STRONG UPPER TROF TRANSLATES INTO THE DEEP SOUTH POOLING IN A MUCH COOLER AIR MASS INTO THE MIDSOUTH. THIS DRY AND UNSEASONABLY COOL AIR MASS SHOULD STAY THROUGH THE WEEKEND BRINGING POSSIBLE RECORD LOW TEMPERATURES ACROSS RURAL PORTIONS OF THE MIDSOUTH. HIGH TEMPERATURES SHOULD NOT GET OUT OF THE MID 80S AREA WIDE ALL WEEKEND. MONDAY THROUGH MIDWEEK...TEMPERATURES WILL SLOWLY MODERATE BACK TO NEAR SEASONAL NORMS BY MIDWEEK AS SURFACE HIGH PRESSURE SLOWLY SLIDES EAST ALLOWING A MORE SOUTHWESTERLY SURFACE FLOW. THE MIDSOUTH SHOULD STILL REMAIN DRY THROUGH THIS PERIOD. THE 12Z ECMWF TRIES TO DEVELOP A STRONG MID/UPPER SHORTWAVE AND ASSOCIATED SURFACE LOW IN THE SOUTHERN PLAINS TUESDAY EVENING AND PUSHES THE SYSTEM ACROSS THE AREA WEDNESDAY MORNING. THE GFS WAS NOT AS BULLISH WITH THIS SYSTEM SO DECIDED TO LEAVE MENTION OUT AT THIS TIME. SUBSEQUENT MODEL RUNS WILL NEED TO BE MONITORED CLOSELY. CCD && .AVIATION... 06Z TAFS GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. NOT SURE WHEN NEXT DEVELOPMENT OF TSRA/SHRA OVER THE AREA. FOR NOW...PLAN ON VCTS RETURNING TO KJBR BY 09Z...KMEM AND KMKL 15-16Z AND KTUP BY 18Z. ONCE TSRA/SHRA DEVELOPS...WILL AMEND AS BRIEF GUSTY WINDS AND MVFR/IFR CONDITIONS CAN BE EXPECTED WITH ANY TSRA/SHRA. WINDS WILL BE LIGHT AND VARIABLE FOR THE MOST PART WITH BRIEF GUSTY WINDS NEAR TSRA. MBS && .PRELIMINARY POINT TEMPS/POPS... MEM 78 90 75 88 / 50 60 40 40 MKL 71 87 70 87 / 30 70 40 40 JBR 73 89 71 88 / 50 60 50 20 TUP 76 90 74 87 / 40 50 40 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 15, 11:12 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1112 PM CDT WED JUL 15 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-170615- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1112 PM CDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE NORTH OF A HELENA ARKANSAS TO ABERDEEN MISSISSIPPI LINE. GUSTY WINDS UP TO 60 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND AGAIN ON FRIDAY AS SEVERAL COMPLEXES OF THUNDERSTORMS MOVE ACROSS THE MIDSOUTH. THE MAIN HAZARDS WILL BE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND FRIDAY. MBS
In the hours before
Local storm report, Jul 15, 10:54 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1054 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST MAYNARD 36.42N 90.90W
07/15/2009 E60.00 MPH RANDOLPH AR PUBLIC
0530 PM TSTM WND DMG CORNING 36.41N 90.59W
07/15/2009 CLAY AR UTILITY COMPANY
SEVERAL TREES AND POWER LINES DOWN ACROSS RANDOLPH AND
CLAY COUNTIES
0530 PM TSTM WND DMG E MAYNARD 36.42N 90.90W
07/15/2009 RANDOLPH AR LAW ENFORCEMENT
TREE DOWN ON ROAD AT THE JUNCTION OF HIGHWAY 328 AND 166
0550 PM TSTM WND DMG OAK GROVE HEIGHTS 36.13N 90.52W
07/15/2009 GREENE AR PUBLIC
TOPS OF TREES GETTING SNAPPED OFF
0550 PM TSTM WND DMG MALDEN 36.58N 89.98W
07/15/2009 DUNKLIN MO LAW ENFORCEMENT
SEVERAL TREE LIMBS DOWN. LIGHT ROOF DAMAGE ACROSS TOWN.
ONE AWNING DESTROYED.
0600 PM TSTM WND GST KENNETT 36.24N 90.05W
07/15/2009 E60.00 MPH DUNKLIN MO TRAINED SPOTTER
0608 PM HAIL 6 N POCAHONTAS 36.35N 90.97W
07/15/2009 E0.88 INCH RANDOLPH AR PUBLIC
0615 PM TSTM WND DMG SENATH 36.13N 90.16W
07/15/2009 DUNKLIN MO LAW ENFORCEMENT
SHED BLOWN DOWN.
0625 PM TSTM WND GST GOSNELL 35.96N 89.97W
07/15/2009 E60.00 MPH MISSISSIPPI AR TRAINED SPOTTER
WINDS ESTIMATED AT 50 TO 60 MPH.
0630 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
07/15/2009 MISSISSIPPI AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CITY
0630 PM TSTM WND DMG SENATH 36.13N 90.16W
07/15/2009 DUNKLIN MO UTILITY COMPANY
TREE LIMBS AND POWER LINES DOWN ACROSS DUNKLIN AND
PEMISCOT COUNTIES.
0630 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
07/15/2009 GIBSON TN TRAINED SPOTTER
TREES SNAPPED OFF ON PROPERTY
0638 PM TSTM WND GST 10 SW TROY 36.24N 89.29W
07/15/2009 E60.00 MPH OBION TN TRAINED SPOTTER
0700 PM TSTM WND DMG MERCER 35.48N 89.03W
07/15/2009 MADISON TN PUBLIC
FOUR TREES DOWN ON PROPERTY
0700 PM TSTM WND GST 2 W HALLS 35.87N 89.44W
07/15/2009 E60.00 MPH LAUDERDALE TN FIRE DEPT/RESCUE
0700 PM FLASH FLOOD 5 NNW PARSONS 35.72N 88.16W
07/15/2009 DECATUR TN EMERGENCY MNGR
WATER OVER THE ROAD ON AT THE INTERSECTION OF BIBLE HILL
RD AND BOHAMMON HILL RD
0710 PM TSTM WND DMG 8 NE PARSONS 35.74N 88.02W
07/15/2009 DECATUR TN EMERGENCY MNGR
SEVERAL TREES DOWN NEAR BOHANNA RD SOUTHEAST OF THE TOWN
OF SUGAR TREE.
0715 PM TSTM WND DMG RIPLEY 35.75N 89.53W
07/15/2009 LAUDERDALE TN LAW ENFORCEMENT
SEVERAL TREES DWON IN CITY
0720 PM TSTM WND DMG HENNING 35.67N 89.58W
07/15/2009 LAUDERDALE TN LAW ENFORCEMENT
FOUR TREES DOWN IN TOWN
0725 PM TSTM WND DMG DYER 36.07N 88.99W
07/15/2009 GIBSON TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN. POSSIBLE ROOF BLOWN OFF OF
HILLS TRUCKING COMPANY.
0727 PM TSTM WND DMG GADSDEN 35.78N 88.98W
07/15/2009 CROCKETT TN TRAINED SPOTTER
SEVERAL TREES DOWN ON PROPERTY
0727 PM TSTM WND GST GADSDEN 35.78N 88.98W
07/15/2009 E60.00 MPH CROCKETT TN TRAINED SPOTTER
0740 PM TSTM WND DMG PARSONS 35.65N 88.12W
07/15/2009 DECATUR TN LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN THE CITY
0755 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN TRAINED SPOTTER
SEVERAL TREES DOWN IN TOWN. POWER ALSO OUT.
0756 PM TSTM WND GST HUNTINGDON 36.01N 88.41W
07/15/2009 E60.00 MPH CARROLL TN FIRE DEPT/RESCUE
0800 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN EMERGENCY MNGR
SEVERAL TREES DOWN ON VEHICLES AND MULTIPLE ROADS BLOCKED
IN TOWN.
0800 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN EMERGENCY MNGR
SEVERAL TREES DOWN IN TOWN AND ACROSS CHESTER COUNTY
0800 PM HAIL HENDERSON 35.44N 88.65W
07/15/2009 M0.88 INCH CHESTER TN EMERGENCY MNGR
0800 PM TSTM WND DMG MEDINA 35.80N 88.77W
07/15/2009 GIBSON TN AMATEUR RADIO
POWER LINES DOWN
0825 PM TSTM WND GST WHITEVILLE 35.33N 89.15W
07/15/2009 E60.00 MPH HARDEMAN TN TRAINED SPOTTER
0830 PM FLASH FLOOD 3 N PARSONS 35.70N 88.12W
07/15/2009 DECATUR TN EMERGENCY MNGR
PEOPLE TRAPPED IN VEHICLE AND A PERSON TRAPPED IN THEIR
HOUSE FROM FLASH FLOODING.
0835 PM TSTM WND DMG 3 S ADAMSVILLE 35.19N 88.39W
07/15/2009 MCNAIRY TN PUBLIC
TREE LIMBS AND POWER LINES DOWN IN THE COMMUNITY OF MOUNT
VINSON
0850 PM TSTM WND DMG SAVANNAH 35.22N 88.24W
07/15/2009 HARDIN TN EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS HARDIN COUNTY
1010 PM FLASH FLOOD 8 NE PARSONS 35.74N 88.02W
07/15/2009 DECATUR TN EMERGENCY MNGR
DURING THE COURSE OF THE EVENING A TOTAL OF 5 HOUSES AND
8 VEHICLES RECEIVED FLASH FLODDING ALONG MILLS RD NEAR
THE TENNESSEE RIVER. ALL OCCUPANTS HAVE BEEN RESCUED
SAFELY AND ARE ACCOUNTED FOR.
1015 PM TSTM WND DMG CORINTH 34.94N 88.52W
07/15/2009 ALCORN MS LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTY WIDE
1030 PM TSTM WND DMG 5 E TISHOMINGO 34.64N 88.14W
07/15/2009 TISHOMINGO MS LAW ENFORCEMENT
TREES DOWN AT NATCHEZ TRACE PARKWAY NEAR THE ALABAMA
STATE LINE.
&&
JABLocal storm report, Jul 15, 11:30 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST MAYNARD 36.42N 90.90W
07/15/2009 E60.00 MPH RANDOLPH AR PUBLIC
0530 PM TSTM WND DMG CORNING 36.41N 90.59W
07/15/2009 CLAY AR UTILITY COMPANY
SEVERAL TREES AND POWER LINES DOWN ACROSS RANDOLPH AND
CLAY COUNTIES
0530 PM TSTM WND DMG E MAYNARD 36.42N 90.90W
07/15/2009 RANDOLPH AR LAW ENFORCEMENT
TREE DOWN ON ROAD AT THE JUNCTION OF HIGHWAY 328 AND 166
0550 PM TSTM WND DMG OAK GROVE HEIGHTS 36.13N 90.52W
07/15/2009 GREENE AR PUBLIC
TOPS OF TREES GETTING SNAPPED OFF
0550 PM TSTM WND DMG MALDEN 36.58N 89.98W
07/15/2009 DUNKLIN MO LAW ENFORCEMENT
SEVERAL TREE LIMBS DOWN. LIGHT ROOF DAMAGE ACROSS TOWN.
ONE AWNING DESTROYED.
0600 PM TSTM WND GST KENNETT 36.24N 90.05W
07/15/2009 E60.00 MPH DUNKLIN MO TRAINED SPOTTER
0608 PM HAIL 6 N POCAHONTAS 36.35N 90.97W
07/15/2009 E0.88 INCH RANDOLPH AR PUBLIC
0615 PM TSTM WND DMG SENATH 36.13N 90.16W
07/15/2009 DUNKLIN MO LAW ENFORCEMENT
SHED BLOWN DOWN.
0625 PM TSTM WND GST GOSNELL 35.96N 89.97W
07/15/2009 E60.00 MPH MISSISSIPPI AR TRAINED SPOTTER
WINDS ESTIMATED AT 50 TO 60 MPH.
0630 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
07/15/2009 MISSISSIPPI AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CITY
0630 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
07/15/2009 GIBSON TN TRAINED SPOTTER
TREES SNAPPED OFF ON PROPERTY
0630 PM TSTM WND DMG SENATH 36.13N 90.16W
07/15/2009 DUNKLIN MO UTILITY COMPANY
TREE LIMBS AND POWER LINES DOWN ACROSS DUNKLIN AND
PEMISCOT COUNTIES.
0638 PM TSTM WND GST 10 SW TROY 36.24N 89.29W
07/15/2009 E60.00 MPH OBION TN TRAINED SPOTTER
0700 PM TSTM WND GST 2 W HALLS 35.87N 89.44W
07/15/2009 E60.00 MPH LAUDERDALE TN FIRE DEPT/RESCUE
0700 PM FLASH FLOOD 5 NNW PARSONS 35.72N 88.16W
07/15/2009 DECATUR TN EMERGENCY MNGR
WATER OVER THE ROAD ON AT THE INTERSECTION OF BIBLE HILL
RD AND BOHAMMON HILL RD
0700 PM TSTM WND DMG MERCER 35.48N 89.03W
07/15/2009 MADISON TN PUBLIC
FOUR TREES DOWN ON PROPERTY
0710 PM TSTM WND DMG 8 NE PARSONS 35.74N 88.02W
07/15/2009 DECATUR TN EMERGENCY MNGR
SEVERAL TREES DOWN NEAR BOHANNA RD SOUTHEAST OF THE TOWN
OF SUGAR TREE.
0715 PM TSTM WND DMG RIPLEY 35.75N 89.53W
07/15/2009 LAUDERDALE TN LAW ENFORCEMENT
SEVERAL TREES DWON IN CITY
0720 PM TSTM WND DMG HENNING 35.67N 89.58W
07/15/2009 LAUDERDALE TN LAW ENFORCEMENT
FOUR TREES DOWN IN TOWN
0725 PM TSTM WND DMG DYER 36.07N 88.99W
07/15/2009 GIBSON TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN. POSSIBLE ROOF BLOWN OFF OF
HILLS TRUCKING COMPANY.
0727 PM TSTM WND GST GADSDEN 35.78N 88.98W
07/15/2009 E60.00 MPH CROCKETT TN TRAINED SPOTTER
0727 PM TSTM WND DMG GADSDEN 35.78N 88.98W
07/15/2009 CROCKETT TN TRAINED SPOTTER
SEVERAL TREES DOWN ON PROPERTY
0740 PM TSTM WND DMG PARSONS 35.65N 88.12W
07/15/2009 DECATUR TN LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN THE CITY
0755 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN TRAINED SPOTTER
SEVERAL TREES DOWN IN TOWN. POWER ALSO OUT.
0756 PM TSTM WND GST HUNTINGDON 36.01N 88.41W
07/15/2009 E60.00 MPH CARROLL TN FIRE DEPT/RESCUE
0800 PM HAIL HENDERSON 35.44N 88.65W
07/15/2009 M0.88 INCH CHESTER TN EMERGENCY MNGR
0800 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN EMERGENCY MNGR
SEVERAL TREES DOWN ON VEHICLES AND MULTIPLE ROADS BLOCKED
IN TOWN.
0800 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/15/2009 CHESTER TN EMERGENCY MNGR
SEVERAL TREES DOWN IN TOWN AND ACROSS CHESTER COUNTY
0800 PM TSTM WND DMG MEDINA 35.80N 88.77W
07/15/2009 GIBSON TN AMATEUR RADIO
POWER LINES DOWN
0825 PM TSTM WND GST WHITEVILLE 35.33N 89.15W
07/15/2009 E60.00 MPH HARDEMAN TN TRAINED SPOTTER
0830 PM FLASH FLOOD 3 N PARSONS 35.70N 88.12W
07/15/2009 DECATUR TN EMERGENCY MNGR
PEOPLE TRAPPED IN VEHICLE AND A PERSON TRAPPED IN THEIR
HOUSE FROM FLASH FLOODING.
0835 PM TSTM WND DMG 3 S ADAMSVILLE 35.19N 88.39W
07/15/2009 MCNAIRY TN PUBLIC
TREE LIMBS AND POWER LINES DOWN IN THE COMMUNITY OF MOUNT
VINSON
0840 PM HAIL 3 N STANTONVILLE 35.20N 88.43W
07/15/2009 E0.75 INCH MCNAIRY TN PUBLIC
0840 PM TSTM WND DMG 3 N STANTONVILLE 35.20N 88.43W
07/15/2009 MCNAIRY TN PUBLIC
TREE LANDED ON HOUSE AND ROOF DAMAGE ON DIFFERENT HOME IN
COMMUNITY OF MOUNT VINSON.
0850 PM TSTM WND DMG SAVANNAH 35.22N 88.24W
07/15/2009 HARDIN TN EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS HARDIN COUNTY
1010 PM FLASH FLOOD 8 NE PARSONS 35.74N 88.02W
07/15/2009 DECATUR TN EMERGENCY MNGR
DURING THE COURSE OF THE EVENING A TOTAL OF 5 HOUSES AND
8 VEHICLES RECEIVED FLASH FLODDING ALONG MILLS RD NEAR
THE TENNESSEE RIVER. ALL OCCUPANTS HAVE BEEN RESCUED
SAFELY AND ARE ACCOUNTED FOR.
1015 PM TSTM WND DMG CORINTH 34.94N 88.52W
07/15/2009 ALCORN MS LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTY WIDE
1030 PM TSTM WND DMG 5 E TISHOMINGO 34.64N 88.14W
07/15/2009 TISHOMINGO MS LAW ENFORCEMENT
TREES DOWN AT NATCHEZ TRACE PARKWAY NEAR THE ALABAMA
STATE LINE.
&&
JABSpecial weather statement, Jul 15, 11:31 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1131 PM CDT WED JUL 15 2009 MSZ005-009-160500- ALCORN MS-PRENTISS MS- 1131 PM CDT WED JUL 15 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTH OF JUMPERTOWN AT 1131 PM CDT... MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN ALCORN AND PRENTISS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 16, 12:22 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1222 AM CDT THU JUL 16 2009 ARZ028-TNZ019-048-160600- MISSISSIPPI AR-LAUDERDALE TN-DYER TN- 1222 AM CDT THU JUL 16 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF BURDETTE AT 1223 AM CDT... MOVING EAST AT 25 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DYER...LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL...LUXORA AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 100 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE AND OPEN LAKE.
Special weather statement, Jul 16, 12:44 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1244 AM CDT THU JUL 16 2009 MOZ113-115-160630- DUNKLIN MO-PEMISCOT MO- 1244 AM CDT THU JUL 16 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF HORNERSVILLE AT 1245 AM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DUNKLIN AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR STEELE...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 130 AM CDT.
Special weather statement, Jul 16, 1:11 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 111 AM CDT THU JUL 16 2009 ARZ028-TNZ048-160700- MISSISSIPPI AR-LAUDERDALE TN- 111 AM CDT THU JUL 16 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EAST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ASHPORT AT 112 AM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR RIPLEY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE...OPEN LAKE AND SUNK LAKE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:10 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah | 50 min |
| Jul 16, 3:32 AM CDT | Heat Advisory | MEG | Calhoun, Chickasaw, Coahoma, Lafayette, Panola, Pontotoc and 5 more | 6 hr |
| Jul 16, 7:40 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall, Tate | 3 hr |
| Jul 16, 8:14 AM CDT | Flash Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tunica | 2 hr |
| Jul 16, 8:21 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Pontotoc, Tate and 2 more | 39 min |
| Jul 16, 8:35 AM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Union | 108 min |
| Jul 16, 8:39 AM CDT | Flash Flood Warning | MEG | Tishomingo | 99 min |
| Jul 16, 9:03 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Lee, Marshall, Pontotoc, Prentiss, Union | 42 min |
| Jul 15, 7:00 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Dyer, Gibson, Henry, Obion, Weakley | 45 min |
| Jul 15, 7:02 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 58 min |
| Jul 15, 7:10 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Haywood, Lauderdale | 23 min |
| Jul 15, 7:20 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 34 min |
| Jul 15, 7:22 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 33 min |
| Jul 15, 7:24 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 15 min |
| Jul 15, 7:35 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Henderson, McNairy, Madison | 55 min |
| Jul 15, 7:40 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 51 min |
| Jul 15, 7:43 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Madison | 43 min |
| Jul 15, 7:57 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 48 min |
| Jul 15, 8:01 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison | 59 min |
| Jul 15, 8:09 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 51 min |
| Jul 15, 8:16 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Hardin, Henderson, McNairy | 23 min |
| Jul 15, 8:25 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, Henderson, McNairy | 65 min |
| Jul 15, 8:30 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 45 min |
| Jul 16, 2:06 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 39 min |
| Jul 16, 4:06 AM CDT | Flash Flood Warning | MEG | Lauderdale | 6 hr |
| Jul 16, 4:32 AM CDT | Flash Flood Warning | MEG | Lauderdale | 5 hr |
| Jul 16, 4:56 AM CDT | Flash Flood Warning | MEG | Tipton | 5 hr |
| Jul 16, 5:19 AM CDT | Flash Flood Warning | MEG | Shelby | 5 hr |
| Jul 16, 6:41 AM CDT | Flash Flood Warning | MEG | Shelby | 4 hr |
| Jul 16, 7:52 AM CDT | Areal Flood Advisory | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 2 hr |
| Jul 16, 8:04 AM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman | 2 hr |
| Jul 16, 8:48 AM CDT | Areal Flood Advisory | MEG | Crockett, Haywood | 93 min |
| Jul 16, 1:31 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 31 min |
| Jul 16, 3:10 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 19 min |
| Jul 16, 4:10 AM CDT | Areal Flood Advisory | MEG | Clay, Greene, Mississippi | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.